MAUDE Adverse Event Report: COOPERSURGICAL, INC. MARA WATER VAPOR PROBE KIT; WATER VAPOUR ENDOMETRIAL-ABLATION APPLICATOR

COOPERSURGICAL, INC. MARA WATER VAPOR PROBE KIT; WATER VAPOUR ENDOMETRIAL-ABLATION APPLICATOR
Model Number DDK-16-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a mara ablation procedure.Integrity test failed initially and the probe was deflated and withdrawn.Upon reinsertion, alert 152 (middle balloon inflating too slowly) was cleared and the triple balloon sealing process continued.Integrity test then passed as did the patency.However, near the end of the flush phase, alert 201 (cervical temp) terminated the procedure.Then alert 261 was noted (high pressure).When probe was withdrawn, there was visible thermal damage noted on the cervix as well as on the vaginal mucosa.The procedure was terminated.The patient was treated with topical estrogen and lidocaine for comfort.She was then admitted to the er for observation.No additional information is available.1216677-2023-00155 ddk-16-050 mara 2023-11-0000185.
 
Additional Manufacturer Narrative
Customer has indicated that the product is in process of being returned to cooper surgical for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Manufacturing record review: a review of the device history record could not be performed as the record could not be located at the time of this investigation.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.Should the device history record be located going forward, it will be reviewed, and this complaint amended accordingly.Incoming inspection review: not applicable - this is a manufactured device, not a purchased device.Service history record: not applicable - this device is non-serviceable historical complaint review: alert 201 has a complaint occurrence rate of 4.Failed integrity has a complaint occurrence rate of 5.Alerts 152 and 261 have a complaint occurrence rate of less than or equal to 3.Mara complaint trending, oct 2023.Product receipt date for investigation: 11-16-2023.Visual evaluation: the probe was returned in its original packaging.The probe was intact with no components missing.There was an unknown substance observed in the tip cover that may be mucus.There were minor remnants of blood on the tip and balloons.The product was relatively clean with a pink tint on the mesh tip and almost no remnants of blood on the balloon.In contrast, a product soiled to the extent expected from a fully executed treatment would have a mesh tip with significant remnants of blood and red-tinted balloons.Residual saline was present inside syringe; therefore, the syringe was replaced for the functional evaluation.Functional evaluation: simulated use of the returned probe was attempted and passed successfully with no alerts triggered.During simulated use, the probe goes through a complete procedure using a silicone model uterus.Conclusion: the returned probe was found to be in normal operating condition.There was no visible damage to the probe other than evidence that it was used.The balloon, pressure sensor and other components inside the probe passed all programmed self-tests.During the simulated use test, the probe has passed all operating modes and phases, no abnormalities were noted.The cervical thermocouple readings showed a typical profile and value.The telemetry logs of the returned probe showed that it failed patency and integrity however, the integrity and patency check was re-executed and subsequently passed.Analysis of the telemetry indicates that the probe and console functioned as intended by shutting down the system once the 201-alert occurred.As a result, root cause of the failure could not be confirmed.
 
Event or Problem Description
No additional information is available.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Updated: b4, d4, g3, g6, h2, h11.Correction: g1.No change to the final investigation findings.Updating the udi number.Correction to email contact.

Brand Name
MARA WATER VAPOR PROBE KIT
Common Device Name
WATER VAPOUR ENDOMETRIAL-ABLATION APPLICATOR
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull
CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651582
MDR Report Key18185673
Report Number1216677-2023-00155
Device Sequence Number12378700
Product Code MNB
UDI-Device Identifier00888937026887
UDI-Public(01)00888937026887
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberDDK-16-050
Device Catalogue NumberDDK-16-050
Device Lot NumberM-230510-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/05/2023
10/25/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/19/2023
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale